# SDR 97ZZZX2634

- Difficulty date: April 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N39MS
- Make and model: Swrngn SA226T
- Aircraft serial: T257
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake Line
- Part number: 111672BD090S0000
- Condition: Broken
- Location: Otbd Brake Assy
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE REMOVING BRAKE ASSY, NORMAL FLEXING OF OTBD BRAKE LINE CAUSED LINE TO BREAK OFF AT METAL FERRULE. FURTHER INVESTIGATION REVEALED LINE WAS SO BRITTLE, IT LITERALLY SNAPPED OFF RIGHT THROUGH THE FABRIC AND METAL BRAIDING.  RESEARCH OF LOG BOOKS SHOWED THE BRAKE LINES ARE ORIGINAL AND ALL HAVE A MANUFACTURE DATE OF 1974.  NO TIME LIFE REQUIREMENTS, SB'S, SL'S, OR AD'S WERE FOUND THAT ADDRESSES THE CHANGE OF THESE BRAKE LINES.  SUBMITTER RECOMMENDED OPERATOR OF THESE AIRCRAFT CHECK MANUFACTURE DATE AND INSPECT BRAKE LINES AND REPLACE, AS NEEDED, BEFORE A FAILURE OCCURS.
